Ciattoni, Alessandro and Crosignani, Bruno and Di Porto, Paolo and Yariv, Amnon (2005) Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell's equations. Journal of the Optical Society of America B, 22 (7). pp. 1384-1394. ISSN 0740-3224. http://resolver.caltech.edu/CaltechAUTHORS:CIAjosab05
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CIAjosab05
We prove that spatial Kerr solitons, usually obtained in the frame of a nonlinear Schrodinger equation valid in the paraxial approximation, can be found in a generalized form as exact solutions of Maxwell's equations. In particular, they are shown to exist, both in the bright and dark version, as TM, linearly polarized, exactly integrable one-dimensional solitons and to reduce to the standard paraxial form in the limit of small intensities. In the two-dimensional case, they are shown to exist as azimuthally polarized, circularly symmetric dark solitons. Both one- and two-dimensional dark solitons exhibit a characteristic signature in that their asymptotic intensity cannot exceed a threshold value in correspondence of which their width reaches a minimum sub-wavelength value.
|Additional Information:||© 2005 Optical Society of America. Received October 25, 2004; revised manuscript received January 10, 2005; accepted April 18, 2005. This research has been funded by the Istituto Nazionale di Fisica della Materia through the “Solitons embedded in holograms,” the Italian Basic Research Fund “Space-time nonlinear effects” projects, and the Air Force Office of Scientific Research (H. Schlossberg).|
|Subject Keywords:||Kerr effect; Maxwell's equations|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Lindsay Cleary|
|Deposited On:||18 Sep 2006|
|Last Modified:||29 Aug 2014 17:07|
Repository Staff Only: item control page